Alert archive / Illinois / Frost Advisories in 2016
Frost Advisory 3, NWS Quad Cities, IA
NWS Quad Cities, IA issued this frost advisory at May 17, 2016, 7:19 PM CDT for Jo Daviess County, Stephenson County, Illinois; Dubuque County, Iowa. It took effect at May 18, 2016, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2016, 7:19 PM CDT (00:19 UTC)
- In effect from
- May 18, 2016, 1:00 AM CDT
- Expired
- May 18, 2016, 7:23 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
Counties Dubuque County, IA, Jo Daviess County, IL, Stephenson County, IL
The radar
The Quad Cities radar (KDVN), 91 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1601 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
188 WWUS73 KDVN 180019 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 719 PM CDT TUE MAY 17 2016 ...WIDESPREAD FROST TONIGHT... .A CANADIAN HIGH PRESSURE SYSTEM WILL BUILD INTO THE AREA FROM THE UPPER MIDWEST AND PRODUCE CLEAR SKIES...LIGHT WINDS AND COLD TEMPERATURES. THIS WILL ALLOW TEMPERATURES TO DIP INTO THE LOWER TO MID 30S LATE TONIGHT. WIDESPREAD FROST IS EXPECTED...WITH VALLEYS AND OTHER LOW-LYING AREAS ESPECIALLY PRONE TO FROST FORMATION. IAZ042-ILZ001-002-180830- /O.NEW.KDVN.FR.Y.0003.160518T0600Z-160518T1300Z/ DUBUQUE-JO DAVIESS-STEPHENSON- INCLUDING THE CITIES OF...DUBUQUE...GALENA...FREEPORT 719 PM CDT TUE MAY 17 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. * TEMPERATURES...IN THE LOWER TO MID 30S. * TIMING...1 AM TO 8 AM WEDNESDAY. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$ HAASE
3 follow-up statements
860 WWUS73 KDVN 180240 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 940 PM CDT TUE MAY 17 2016 ...WIDESPREAD FROST TONIGHT... .A CANADIAN HIGH PRESSURE SYSTEM WILL BUILD INTO THE AREA FROM THE UPPER MIDWEST AND PRODUCE CLEAR SKIES...LIGHT WINDS AND COLD TEMPERATURES. THIS WILL ALLOW TEMPERATURES TO DIP INTO THE LOWER TO MID 30S LATE TONIGHT. WIDESPREAD FROST IS EXPECTED...WITH VALLEYS AND OTHER LOW-LYING AREAS ESPECIALLY PRONE TO FROST FORMATION. IAZ042-ILZ001-002-181045- /O.CON.KDVN.FR.Y.0003.160518T0600Z-160518T1300Z/ DUBUQUE-JO DAVIESS-STEPHENSON- INCLUDING THE CITIES OF...DUBUQUE...GALENA...FREEPORT 940 PM CDT TUE MAY 17 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * TEMPERATURES...IN THE LOWER TO MID 30S. * TIMING...1 AM TO 8 AM WEDNESDAY. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$ HAASE
065 WWUS73 KDVN 180822 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 322 AM CDT WED MAY 18 2016 ...PATCHY FROST EARLY THIS MORNING... .A CANADIAN HIGH PRESSURE SYSTEM WILL BUILD INTO THE AREA FROM THE UPPER MIDWEST AND PRODUCE CLEAR SKIES...LIGHT WINDS AND COLD TEMPERATURES. THIS WILL ALLOW TEMPERATURES TO DIP INTO THE MID 30S IN SOME LOCATIONS EARLY THIS MORNING. PATCHY FROST IS EXPECTED...WITH VALLEYS AND OTHER LOW-LYING AREAS ESPECIALLY PRONE TO FROST FORMATION. IAZ042-ILZ001-002-181300- /O.CON.KDVN.FR.Y.0003.000000T0000Z-160518T1300Z/ DUBUQUE-JO DAVIESS-STEPHENSON- INCLUDING THE CITIES OF...DUBUQUE...GALENA...FREEPORT 322 AM CDT WED MAY 18 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES...IN THE MID 30S TO AROUND 40...COLDEST TEMPERATURES IN VALLEYS. * TIMING...COLDEST TEMPERATURES AND FROST MOST LIKELY 4 AM TO 6 AM. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$ SHEETS
192 WWUS73 KDVN 181223 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 723 AM CDT WED MAY 18 2016 IAZ042-ILZ001-002-181330- /O.CAN.KDVN.FR.Y.0003.000000T0000Z-160518T1300Z/ DUBUQUE-JO DAVIESS-STEPHENSON- INCLUDING THE CITIES OF...DUBUQUE...GALENA...FREEPORT 723 AM CDT WED MAY 18 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE FROST ADVISORY. EARLY MORNING SUNSHINE AND TEMPERATURES WARMING INTO THE 40S HAS ENDED THE THREAT OF FROST. $$ SHEETS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this frost advisory went out at May 17, 3:14 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, May 17, 3:14 PM CDT, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 314 PM CDT TUE MAY 17 2016 .SYNOPSIS... Issued at 313 PM CDT Tue May 17 2016 18z surface data has a weak boundary/front running from northern Indiana into northwest Iowa. Dew points along and south of the front were in the 40s with 50s and 60s from the Ohio Valley to the Gulf coast. Behind the front dew points were in the 20s and 30s. && .SHORT TERM...(THIS EVENING THROUGH Wednesday) ISSUED AT 313 PM CDT Tue May 17 2016 The front/boundary is roughly along I-80 and will continue to slowly drift south through the afternoon. Showers/sprinkles will continue along/south of the boundary for the remainder of the afternoon. This evening, showers/sprinkles will dissipate with sunset across the south third of the area and skies will slowly clear from north to south. After midnight mainly clear and chilly conditions will be seen across the area. The dry air combined with light winds does raise the possibility of frost, especially in favored sheltered valleys across the north third of the area. Based on projected winds and temperatures there are currently no plans for a frost advisory. However, I cannot completely rule out the possibility of some very localized frost in the sheltered valleys across Dubuque, Jackson, Jo Daviess, Carroll, and Stephenson counties. Quiet and dry conditions will be seen across the area Wednesday morning. The dry conditions are currently forecast to continue Wednesday afternoon. However, daytime heating will allow the atmosphere to become unstable. That instability combined with some very weak lift could produce a band of sprinkles or very isolated showers over approximately the eastern half of the area that slowly drifts west during the afternoon. Temperatures on Wednesday will continue to average below normal. .LONG TERM...(Wednesday NIGHT THROUGH Tuesday) ISSUED AT 313 PM CDT Tue May 17 2016 Main forecast concern for the long term is the weak trof for the beginning of the weekend, followed by a high amplitude ridge that will lead to quiet weather this weekend. Forecast is still on track from previous forecasts with a gradual warming trend through the week followed by schc to low chc POPs for Friday across the area. The beginning of next week will see the return of SW flow and increase chances for POPs and thunder. Guidance has come into better agreement with earlier runs where the chance for precip is much lower for Friday and Saturday. Guidance now suggests that the sfc high will be stronger across the area. At this time have dropped previous POPs further south across the CWA to begin the trend of removing them. Right now it appears that Saturday will be dry and will start out a beautiful weekend. The beginning of next week, southwest flow returns to the area. This will lead to the showers and thunderstorms across the area. At this time there remains differences between the guidance, so superblend will be used. Temps still on to be near the 80s on Monday and Tuesday. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Wednesday AFTERNOON) ISSUED AT 1233 PM CDT Tue May 17 2016 A cold front will move south through Iowa and northern Illinois through 00z/18. Mainly VFR conditions will be seen through 02z/18 with isolated to scattered rain showers in the vicinity of KCID/KMLI/KBRL. If a rain shower hits a TAF site a brief period of MVFR may occur. After 02z/18 VFR conditions will be seen as high pressure builds into the Great Lakes. && .DVN Watches/Warnings/Advisories... IA...None. IL...None. MO...None. && SYNOPSIS...08 SHORT TERM...08 LONG TERM...Gibbs AVIATION...08
Hazardous weather outlook, May 17, 3:36 AM CDT, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 336 AM CDT TUE MAY 17 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-181000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 336 AM CDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SHEETS/12
Nearby
Frost Advisories in Illinois, 2016Frost Advisories in Iowa, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.